EconPapers    
Economics at your fingertips  
 

A generalized Tullock contest

Subhasish Chowdhury and Roman Sheremeta

Working Papers from Chapman University, Economic Science Institute

Abstract: We construct a generalized Tullock contest under complete information where contingent upon winning or losing, the payoff of a player is a linear function of prizes, own effort, and the effort of the rival. This structure nests a number of existing contests in the literature and can be used to analyze new types of contests. We characterize the unique symmetric equilibrium and show that small parameter modifications may lead to substantially different types of contests and hence different equilibrium effort levels.

Keywords: rent-seeking; contest; spillover (search for similar items in EconPapers)
JEL-codes: C72 D72 D74 (search for similar items in EconPapers)
Pages: 14 pages
Date: 2010-03
New Economics Papers: this item is included in nep-cdm and nep-gth
References: Add references at CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
http://www.chapman.edu/ESI/wp/GeneralizedTullockContest-Sheremeta.pdf (application/pdf)

Related works:
Journal Article: A generalized Tullock contest (2011) Downloads
Working Paper: A generalized Tullock contest (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:chu:wpaper:10-08

Access Statistics for this paper

More papers in Working Papers from Chapman University, Economic Science Institute Contact information at EDIRC.
Bibliographic data for series maintained by Megan Luetje ().

 
Page updated 2025-03-30
Handle: RePEc:chu:wpaper:10-08